Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


taking a break from meds
Apr 11, 2003

My T-cells count is over 900. My viral load is undetectable. I'm been on crixivan, viramune and zerit for five years. what would happen if I took a 3 month break from medication? i basically have no side effects.

Response from Dr. Henry

That depends partly on how low your CD4 count was and how high your HIV Level was when you started therapy. When therapy is stopped the trend is usually that the blood tests revert back to the pre-treatment levels are varying rates. The ACTG us doing a study (A 5170) looking at that for those who never had a CD4 count < 350. If a person was sick with AIDS prior to starting therapy I am more reluctant to stop meds. If you never failed any medications then an alternative strategy is to substitute easier/simpler medications for the ones you are on. Since we really don't know the best way to use these medications for the very long-term (>> 5 years) more studies are needed. The SMART study of the CPCRA randomizes persons to a continue therapy or pulse therapy (based on CD4 count) strategy. That study is currently enrolling patients are numerous US sites. KH



Previous
Kidney Dialysis and HIV
Next
ftc

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement